I had my period Aug 31- Sept 4
I had unprotected sex mid Sept and took plan B next day (Sept 10) by September 15 i notice some spotting and on the 16th and 17th it was very heavy flow it has finally gone down(19th). I was wondering if this was my period or just a symptom of Plan B. I visited the doctors & took pregnancy test which came to be negative and got the Depo on the 19th as well, Is it likely that It was my period, if so would the depo shot be effective immediately? or how long do i have to wait to have unprotected sex without getting pregnant?
The spotting that you had sounds like breakthrough bleeding due to the Plan B. The first injection should be given in the first five days of a normal menstrual cycle (day one is the first day of your period). This will protect you from pregnancy immediately. But if you start on some other day, you will need to use additional contraception, eg condoms for the first seven days after having the injection.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.